Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Apr 27, 2005, 5:55 AM PDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2005, 5:55 AM PDT (12:55 UTC)
- Expired
- Apr 27, 2005, 7:30 AM PDT
- In force
- 95 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
The radar
The Reno radar (KRGX), 73 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 271256
FFWREV
NVC510-271430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
555 AM PDT WED APR 27 2005
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE WATERFALL BURN AREA
THIS INCLUDES THE CITY OF CARSON CITY
* UNTIL 730 AM PDT
* AT 554 AM PDT...A BAND OF MODERATE TO HEAVY RAIN WAS LOCATED
OVER THE WATERFALL BURN AREA. OBSERVATION PLATFORMS SHOW THAT
0.40 OF AN INCH OF RAIN HAD FALLEN IN CARSON CITY BETWEEN 415 AM
AND 515 AM PDT. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE AND
MAY RESULT IN FLASH FLOODING AND MUD SLIDES ON THE WEST SIDE OF
CARSON CITY.
STAY AWAY FROM ASH...VICEE AND KINGS CANYONS AS THESE AREAS ARE MOST
PRONE TO FLASH FLOODING. DUE TO THE DESTRUCTIVE NATURE OF THE
WATERFALL FIRE...FLASH FLOODING MAY BRING A RIVER OF MUD...ASH...
BOULDERS AND BURNED TREES DOWN THE CANYONS AND INTO WESTERN CARSON
CITY. IF YOU ARE IN A LOW LYING AREA OF WESTERN CARSON CITY...SEEK
HIGHER GROUND IMMEDIATELY.
LAT...LON 3912 11991 3912 11976 3916 11976 3921 11977
3920 11982
$$
HOHMANN2 follow-up statements
000
WGUS75 KREV 271353
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
648 AM PDT WED APR 27 2005
NVC510-271430-
CARSON CITY NV-
648 AM PDT WED APR 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM PDT FOR CENTRAL
CARSON CITY COUNTY...
AT 639 AM PDT...TRAINED WEATHER SPOTTERS REPORTED AN INCH OF RAIN
NEAR THE WATERFALL FIRE AREA SINCE RAIN BEGAN AROUND 4 AM. WHILE
RAINFALL WILL TAPER THROUGH 730 AM PDT...RAINFALL OVER WESTERN
CARSON CITY AND UP INTO THE CANYONS OF VICEE...ASH AND KINGS THIS
MORNING MAY STILL BRING A RIVER OF MUD...ASH...BOULDERS AND BURNED
TREES DOWN THE CANYONS AND INTO WESTERN CARSON CITY. IF YOU ARE IN A
LOW LYING AREA OF WESTERN CARSON CITY...SEEK HIGHER GROUND
IMMEDIATELY UNTIL THE THREAT HAS PASSED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARSON CITY
ALONG AND WEST OF HIGHWAY 395.
LAT...LON 3912 11991 3912 11976 3916 11976 3921 11977
3920 11982
$$
HOHMANN000
WGUS75 KREV 271430
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
730 AM PDT WED APR 27 2005
NVC510-271445-
CARSON CITY NV-
730 AM PDT WED APR 27 2005
...THE FLASH FLOOD WARNING FOR CENTRAL CARSON CITY COUNTY HAS
EXPIRED...
AT THIS TIME...HEAVY RAIN HAS EXITED THE WATERFALL BURN AREA. NO
REPORTS OF FLASH FLOODING IN OR BELOW THE AREA HAVE BEEN
REPORTED...HOWEVER GAUGES HAVE REPORTED 1 INCH OF RAIN DIRECTLY IN
THE AREA. RESIDENTS ARE ENCOURAGED TO MAINTAIN A VIGILANT WATCH AS
MORE RAIN IS POSSIBLE OVER THE AREA TODAY.
LAT...LON 3912 11991 3912 11976 3916 11976 3921 11977
3920 11982
$$
JBONK/HOHMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:22 AM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 27, 3:22 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 322 AM PDT WED APR 27 2005 .SHORT TERM... PIVOTING DEFORMATION AXIS CONTINUES TO DEVELOP ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING...APPROXIMATELY ALONG AND SOUTH OF INTERSTATE 80. THE WHOLE BAND IS SHIFTING SLOWLY NORTH AND WEST...SO I HAVE KEPT ISOLATED COVERAGE OF SHOWERS AND STORMS THIS MORNING. BY LATE THIS AFTERNOON AND EARLY THIS EVENING...A SHORT WAVE DIVING SOUTH THROUGH IDAHO WILL BEGIN INTERACTING WITH THE DEFORMATION AXIS OF THE UPPER LOW OFF THE CENTRAL CALIFORNIA COAST. THIS WILL FIRE UP NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER NORTHERN NEVADA AND CALIFORNIA WITH LI/S PROGGED TO BE 0 TO -2 THERE. ELSEWHERE... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH MODEST HEATING AND A 500 MB VORT LOBE ROTATING INTO CALIFORNIA TODAY. TONIGHT AND THURSDAY...THE NORTHERN NEVADA AND CALIFORNIA DEFORMATION AXIS WILL SLOWLY SHIFT SOUTH AND WEAKEN AS THE COASTAL UPPER LOW SLIDES INLAND. THURSDAY NIGHT AND FRIDAY...NORTHWEST FLOW ALOFT SHOULD DRY OUT THE REGION....ALTHOUGH MODELS INDICATE SOME THIN 700 MB MOISTURE HANGING AROUND FOR PARTLY CLOUDY SKIES. SNYDER .LONG TERM...SATURDAY THROUGH TUESDAY... BLOCKING PATTERN WILL PERSIST NORTHERN STREAM AS LOW AMPLITUDE SOUTHERN STREAM UNDERCUTS AND PUSHES ACROSS THE SOUTHWEST STATES INCLUDING MOST OF OUR AREA. MEDIUM RANGE SOLUTIONS DO INDICATE EMBEDDED SHORTWAVES MOVING QUICKLY EASTWARD IN FLOW. HOWEVER THERE ARE TIMING ISSUES...ESPECIALLY BEYOND THE FIRST SUCH WAVE WHICH IS NOW DEPICTED TO PUSH THROUGH THE AREA AS EARLY AS SATURDAY NIGHT. INTRODUCED SLIGHT CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT WHILE KEEPING THE HIGHEST POPS FOR SUNDAY. HOPEFULLY NEAR FUTURE RUNS WILL PINPOINT THIS FEATURE BETTER. BEYOND SUNDAY...REDUCED POPS TO SLIGHT CHANCE TO SAVE BETTER CHANCES FOR LATER FORECASTS AS DETAILS BECOME BETTER ESTABLISHED. MILD TEMPERATURES WITH MINIMAL FLUCTUATION FROM DAY TO DAY. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.